MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Two 8f angioseal evolution devices were returned for evaluation.One device was used and another was unused.There were no anomalies noted with the unused device.For the used device,there were broken pieces of the hemostasis sheath visible on the various locations on the plastic tray.As returned, the carrier tube hub was separated from the greater length of the tube.There was slight yellow discoloration observed on the sheath.The remaining portion of the hemostasis tube was checked for maneuverability and it shattered upon application of minor force.The sheath tubing cracked in multiple locations distal to the hemostasis hub.The damage was consistent with exposure to ultraviolet light and subsequent material degradation.No other visual anomalies were noted.The angioseal evolution ifu tis-827-11232016 was reviewed and the symbols on page 10 clearly illustrate within the labeling that the device should be kept away from sunlight and uv light.The complaint is confirmed.The damage on the device was consistent with exposure of the sheath to the uv light.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with sjm specifications and procedures.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file found one simialr report with the involved product code/lot# combination.The user facility reported similar events.See mdrs 2243441-2017- 00179, 2243441-2017-00180, 2243441-2017-00181, 2243441-2017-00182, and 2243441-2017-00183.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a fracture with the involved angio-seal evolution.The following information was by the user facility; (1) the sheath was opened and placed on table, but not yet introduced to patient before issue noted that caused them to quarantine.(2) saw signs of fracture in this one that i can not see from the outside of the quarantined plastic bag.(3) no patient was involved.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6987103
Report Number2243441-2017-00184
Device Sequence Number13821176
Product Code MGB
UDI-Device Identifier05415067002846
UDI-Public05415067002846
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610135
Device Lot Number5904971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1